Alert archive / Illinois / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 59, NWS Quad Cities, IA
NWS Quad Cities, IA issued this severe thunderstorm warning at Jun 7, 2007, 10:40 PM CDT for Whiteside County, Illinois. It was in force for 40 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 7, 2007, 10:40 PM CDT (03:40 UTC)
- Expired
- Jun 7, 2007, 11:20 PM CDT
- In force
- 40 min
- Issued by
- NWS Quad Cities, IA
- Area
- Counties, with a storm outline in the text
County Whiteside County, IL
The radar
The Quad Cities radar (KDVN), 64 km from the middle of the area, began a volume at 03:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 7, 10:52 PM CDT | TSTM WND DMG | Sterling, IL | TREES AND POWERLINES DOWN THROUGHOUT STERLING. TIME ESTIMATED. |
| Jun 7, 11:00 PM CDT | TSTM WND DMG | 3 E Morrison, IL | ROOF DAMAGE TO HOUSE AT INTERSECTION OF ROUND GROVE AND HAZEL ROADS. DELAYED REPORT. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 12 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 7, 2:41 PM CDT | Tornado Watch | SPC | 9 hr |
| Jun 7, 10:14 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 3.7 hours before the alert went out and 57 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1138 J/kg
- Mixed-layer CIN
- -19 J/kg
- Mixed-layer LCL
- 1462 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 194 m²/s²
- 0-3 km storm-relative helicity
- 187 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 4.7
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KDVN 080340 SVRDVN ILC195-080430- /O.NEW.KDVN.SV.W.0059.070608T0340Z-070608T0430Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE QUAD CITIES IA IL 1040 PM CDT THU JUN 7 2007 THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WHITESIDE COUNTY IN NORTHWEST ILLINOIS... * UNTIL 1130 PM CDT. * AT 1036 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED APPROXIMATELY NEAR LYNDON...OR ABOUT 8 MILES SOUTHEAST OF MORRISON...AND MOVING EAST AT 45 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... EMERSON AROUND 1045 PM CDT... ROCK FALLS AND STERLING AROUND 1050 PM CDT... THIS INCLUDES INTERSTATE 88 BETWEEN MILE MARKERS 28 AND 42. THIS IS A DANGEROUS STORM. MOVE IMMEDIATELY INDOORS AND STAY AWAY FROM WINDOWS. SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. LAT...LON 4179 8997 4162 8989 4162 8965 4191 8970 $$ JH
2 follow-up statements
000 WWUS53 KDVN 080354 SVSDVN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 1054 PM CDT THU JUN 7 2007 ILC195-080430- /O.CON.KDVN.SV.W.0059.000000T0000Z-070608T0430Z/ WHITESIDE IL- 1054 PM CDT THU JUN 7 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1130 PM CDT FOR WHITESIDE COUNTY... AT 1052 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED APPROXIMATELY NEAR STERLING...MOVING NORTHEAST AT 45 MPH. THIS IS A DANGEROUS STORM. MOVE IMMEDIATELY INDOORS AND STAY AWAY FROM WINDOWS. IF YOU LIVE IN PENROSE...TAKE COVER NOW SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. LAT...LON 4179 8997 4162 8989 4162 8965 4191 8970 $$ 12
000 WWUS53 KDVN 080420 SVSDVN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 1117 PM CDT THU JUN 7 2007 ILC195-080427- /O.CAN.KDVN.SV.W.0059.000000T0000Z-070608T0430Z/ WHITESIDE IL- 1117 PM CDT THU JUN 7 2007 ...THE SEVERE THUNDERSTORM WARNING FOR WHITESIDE COUNTY IS CANCELLED... THE SEVERE THUNDERSTORM THAT WAS CAPABLE OF PRODUCING SEVERE WEATHER HAS MOVED EAST OUT OF THE WARNED AREA. THEREFORE THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED. ADDITIONAL SHOWERS AND STORMS WILL MOVE ACROSS SOUTHEAST WHITESIDE COUNTY THROUGH 1215 AM...BUT NON OF THESE STORMS ARE EXPECTED TO BECOME SEVERE. LAT...LON 4179 8997 4162 8989 4162 8965 4191 8970 $$ 12
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 7, 2:58 PM CDT, 7 hours 42 minutes earlier.
Area forecast discussion, Jun 7, 2:58 PM CDT, 7 hours 42 minutes before
AREA FORECAST DISCUSSION...CORRECTION TO WIND ADVISORY INFO NATIONAL WEATHER SERVICE QUAD CITIES IA IL 258 PM CDT THU JUN 7 2007 .SYNOPSIS... A DANGEROUS WEATHER SITUATION IS UNFOLDING PRESENTLY WITH A LINE OF SEVERE THUNDERSTORMS PUSHING EASTWARD RAPIDLY ACROSS THE CWA. RADAR AND SPOTTER REPORTS INDICATE THE POTENTIAL FOR THESE STORMS TO PRODUCE DAMAGING STRAIGHT-LINE WINDS...HAIL AND SOME ISOLATED TORNADOES. FORCING IN CONJUNCTION WITH AN UNSEASONABLY STRONG WEATHER SYSTEM IS HELPING TO DEVELOP AND SUSTAIN THIS LINE OF STORMS. PRE-FRONTAL TROF WAS PUSHING ACROSS CENTRAL IOWA PRESENTLY WITH THE COLD FRONT LAGGING TO THE WEST. && .SHORT TERM...TONIGHT AND FRIDAY... WILL LET WIND ADVISORY EXPIRE AT 7 PM CDT. TSRA WILL EXIT THE CWA FROM WEST TO EAST OVERNIGHT AS THE SURFACE COLD FRONT MOVES THROUGH. ALTHOUGH PCPN INTENSITY WILL BE LOCALLY HEAVY...FLASH FLOODING SHOULD NOT BE AN ISSUE DUE TO THE VERY PROGRESSIVE NATURE OF THE PCPN...ALONG WITH GRIDDED FFG VALUES AS LOW AS 1.5 IN/HR. /I EXPECT MOST MAX PCPN AMOUNTS TO BE 0.50 TO 0.75 IN...OR MUCH BELOW EVEN THE 1-HR FFG VALUES./ AT THE MOST...I EXPECT SOME MINOR URBAN STREET FLOODING TO OCCUR IN THE TYPICAL PROBLEMATIC PLACES. ON FRIDAY...THE POST-FRONTAL AIR MASS WILL BRING LOWER TEMPS AND HUMIDITY TO THE CWA. CLOUD COVER WILL ALSO DECREASE WITH THE EASTWARD DEPARTING STORM SYSTEM. ..JAZ.. .LONG TERM...FRIDAY EVENING THROUGH THURSDAY... FOLLOWED HPC AND MOS GUIDANCE CLOSELY THROUGHOUT THE PERIOD. FRIDAY NIGHT WILL BRING US BELOW NORMAL TEMPS AS SFC HIGH PRESSURE MOVES OVER THE CWA. PRESENT THINKING IS LOW TEMPS ON SATURDAY MORNING WILL BE 5 TO 10F BELOW NORMAL. RECORD LOW TEMPERATURES WILL NOT BE IN JEOPARDY AS RECORD LOWS FOR SATURDAY MORNING ARE IN THE LOWER 40S. AFTER SATURDAY...THE UPPER LEVEL FLOW UNDERGOES A TRANSITION FROM RIDGE TO SOUTHWEST FLOW. RIDGE FLOW DOMINATES THROUGH MONDAY...THEN THE FLOW BECOMES MORE SOUTHWEST FOR THE BALANCE OF THE PERIOD. THE SOUTHWEST FLOW WILL BRING US AN EXTENDED PERIOD OF PCPN CHANCES. PER HPC DISCUSSIONS...A BLEND OF THE ECMWF ALONG WITH THE GFS ENSEMBLE MEAN YIELDS THE MOST REASONABLE FORECAST. THERE IS SOME DISAGREEMENT...HOWEVER...REGARDING THE STRENGTH OF THE RIDGE. ..JAZ.. && .AVIATION... DRYLINE MAKING GOOD PROGRESS ACROSS IOWA WITH LITTLE PROGRESS ACROSS KANSAS/NORTHWEST MISSOURI. MAIN ACTION ASSOCIATED WITH THE DRYLINE AND POTENTIAL FOR HIGH WIND GUSTS AT EACH TAF SITE. IF CURRENT RADAR TRENDS HOLD...MAIN THUNDERSTORM ACTIVITY SHOULD AFFECT EACH TAF SITE FOR NO MORE THAN 1-2 HOURS. POTENTIAL THERE FOR ABOUT 1SM AND 3KFT CIGS WITH STORMS. BASED ON CURRENT MOVEMENT...SQUALL LINE SHOULD REACH THE MISSISSIPPI RIVER IN 4-5 HOURS. ONCE LINE PASSES... CONDITIONS WILL RAPIDLY IMPROVE TO VFR. THIS IMPROVEMENT CONDITIONAL ON NO CONVECTION DEVELOPING BEHIND THE CURRENT LINE. MAIN COLD FRONT TO ARRIVE DURING THE 06-12Z TIME PERIOD WITH SOME MID LEVEL CLOUDS. ...08... && .DVN WATCHES/WARNINGS/ADVISORIES... IA...WIND ADVISORY UNTIL 7 PM CDT. IL...WIND ADVISORY UNTIL 7 PM CDT. MO...WIND ADVISORY UNTIL 7 PM CDT. && JAZ/08
Hazardous weather outlook, Jun 7, 9:27 AM CDT, 13 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE QUAD CITIES IA IL 927 AM CDT THU JUN 7 2007 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-081030- BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON- CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON- HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL- WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON- WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK- 927 AM CDT THU JUN 7 2007 ...SIGNIFICANT SEVERE WEATHER OUTBREAK POSSIBLE THIS AFTERNOON AND TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT A PARTICULARLY DANGEROUS SITUATION IS SETTING UP FOR THIS AFTERNOON AND TONIGHT. THERE IS A HIGH RISK OF SEVERE STORMS FOR MUCH OF THE AREA ALONG AND NORTH OF INTERSTATE 80... WITH A MODERATE RISK OVER THE REMAINDER OF THE OUTLOOK AREA. A FEW THUNDERSTORMS WILL BE POSSIBLE OVER PORTIONS OF THE OUTLOOK AREA LATE THIS MORNING AND EARLY THIS AFTERNOON. THESE STORMS ARE EXPECTED TO REMAIN BELOW SEVERE LIMITS. MID TO LATE THIS AFTERNOON EXPLOSIVE STORM DEVELOPMENT IS EXPECTED TO OCCUR WITH INDIVIDUAL CELLS INITIALLY. THESE STORMS WILL THEN EVOLVE INTO A FAST MOVING LINE OF STORMS WHICH WILL SWEEP ACROSS FAR EASTERN IOWA...NORTHEAST MISSOURI...AND NORTHWEST AND WEST CENTRAL ILLINOIS DURING THE EVENING. THIS LINE WILL HAVE THE POTENTIAL TO PRODUCE WINDS TO AROUND 75 MPH. LARGE HAIL AND A FEW TORNADOES WILL ALSO BE POSSIBLE BUT THE MAIN THREAT WILL BE THE DAMAGING STRAIGHT LINE WINDS. THE FAST MOVEMENT OF THE STORMS MEANS THEY WILL ARRIVE QUICKLY AT ANY PARTICULAR LOCATION. IN ADDITION...TODAY WILL BE VERY WINDY...WITH SUSTAINED SPEEDS OF 25 TO 35 MPH AND GUSTS TO AROUND 45 MPH. A WIND ADVISORY IS IN EFFECT UNTIL 7 PM THIS EVENING. MINOR FLOODING IS EXPECTED ON A FEW IOWA TRIBUTARY RIVERS DUE TO RECENT RAINFALL. FURTHER INFORMATION CAN BE FOUND IN THE LATEST FLOOD STATEMENTS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THUNDERSTORMS ARE POSSIBLE SUNDAY THROUGH WEDNESDAY. AT THIS TIME...THERE IS NO CLEAR INDICATION REGARDING THE RISK OF SEVERE STORMS THROUGH THIS PERIOD. LOCALLY HEAVY RAINFALL WITH THUNDERSTORMS THROUGHOUT THE PERIOD MAY RESULT IN SOME LOCALIZED FLOODING. THIS EXTENDED PERIOD OF ACTIVE WEATHER MAY ALSO RESULT IN FURTHER RISES ON AREA RIVERS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS EXPECTED THIS AFTERNOON INTO TONIGHT. A CONFERENCE CALL FOR EMERGENCY MANAGEMENT COORDINATORS WILL BE CONDUCTED AT 10:30 AM.
In the hours before
Local storm report, Jun 7, 9:19 PM CDT, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
919 PM CDT THU JUN 07 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0902 PM TSTM WND DMG 2 N PLEASANT VALLEY 41.60N 90.42W
06/07/2007 SCOTT IA TRAINED SPOTTER
BARN DESTROYED AT 6325 INDIANA AVENUE WITH 3 FOOT
DIAMETER TREE UPROOTED.
&&
ERVINLocal storm report, Jun 7, 9:26 PM CDT, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
926 PM CDT THU JUN 07 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0851 PM TSTM WND DMG DAVENPORT 41.56N 90.60W
06/07/2007 SCOTT IA TRAINED SPOTTER
MULTIPLE HEALTHY 4 INCH DIAMETER BRANCHES DOWN. WIND
ESTIMATED AT 65 MPH.
&&
14Local storm report, Jun 7, 9:27 PM CDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
927 PM CDT THU JUN 07 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0852 PM TSTM WND DMG 1 W DAVENPORT 41.56N 90.62W
06/07/2007 SCOTT IA TRAINED SPOTTER
NUMEROUS LARGE BRANCHES DOWN. POWER OUT ON WEST SIDE OF
DAVENPORT.
&&
ERVINLocal storm report, Jun 7, 10:04 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1004 PM CDT THU JUN 07 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0955 PM FUNNEL CLOUD 2 NE MORRISON 41.83N 89.94W
06/07/2007 WHITESIDE IL LAW ENFORCEMENT
RELAYED REPORT FROM PUBLIC. POSSIBLE TOUCHDOWN.
0955 PM FUNNEL CLOUD TAMPICO 41.63N 89.79W
06/07/2007 WHITESIDE IL LAW ENFORCEMENT
TIME ESTIMATED.
&&
14Local storm report, Jun 7, 10:14 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1014 PM CDT THU JUN 07 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1010 PM FUNNEL CLOUD ROCK FALLS 41.77N 89.69W
06/07/2007 WHITESIDE IL LAW ENFORCEMENT
&&
14Local storm report, Jun 7, 10:17 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1017 PM CDT THU JUN 07 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0950 PM TSTM WND DMG 2 N STERLING 41.83N 89.69W
06/07/2007 WHITESIDE IL AMATEUR RADIO
POWER LINES AND TREES DOWN.
&&
14The office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 7, 8:56 PM CDT | Severe Thunderstorm Warning | DVN | Rock Island | 34 min |
| Jun 7, 9:09 PM CDT | Severe Thunderstorm Warning | DVN | Whiteside | 51 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.